NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
Medical Study Dangers
I am a 74 year old female, with some loss of bone density, but basically have pretty good health. I have an opportunity to possibly be part of a study at a medical university for bisphosonate IV treatment. I am very interested in it, however, wonder if there may be serious adverse effects on my health.
Virtually all medications, including aspirin, have potential side effects. I recommend talking with the research staff to review the potential side effects of the new medication and how they plan to monitor for side effects. IV bisphosphonates have been used before and patients have done well with them.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati